Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TaupeSquare

Dianette to High Blood Pressure to Acne Again to Loestrin or Roaccutane

Recommended Posts

Hi Guys

Thoughts encouraged

My dermotologist says my next step is Roaccutane however I have reservations (naturally). I've had bad skin since my young teens, tried most topical and oral antibiotics under the sun. Contraceptive pills as well. At 17 I went on Dianette and stayed on it until 22 and a bit years with incredible success. Still occasional spot but it was a god send and made me have confidence at Univeristy and Travelling. However my blood pressure rose and rose on it gradually (bought my own monitor), to the point where I was on High Blood pressure tablets in my last year of taking it at 22 and dianette at same time (convinced my GP it was up to me to take the the risk) but on 5mg and dianette my bp didnt drop so eventually they insisted i came off. Then within 2 months off dianette and still on bp tablets my blood pressure was so low it confirmed that dianette caused my hbp. As you can imagine my acne returned with a vengence gradually. Cysts under the skin white heads, blackheads like before. But GPs wont let me touch yasmin or dianette. Ive tried cilest, microgoyen (sp) and others to no avail before Dianette days. 

It's hard because contraceptives are basically a no go for me. The copper coil causes heavy periods with no control over timing plus  more pain (already heavy ish). The implant and other coil ive been told will 99% cause my skin to worse. Combined contraceptives will spike my BP and other progestrogene only contraceptives will worsen my acne and lets be honest condom sucks. 

I'm now 24 and have a very patient boyfriend whilst I experiment with more acne treatments and stick to condoms. Currently on 0.1% differin, 3% Duac and Tetralysal capsules, have been since November. Ive seen improvement but no miracles and have been warned as soon as I stop tetralysal it might come back. Still get some spots about 1 new one a day that last 3 days each, now mainly jawline, chin, below mouth and along cheekbone. 

I have polycystic ovaries hence Dianette being great and wear contact lenses hence putting off Roaccutane for so long and the fear that as well as using condoms Roaccutane dries everything up... (is this true??)

Im contemplating a lose dose pill loestrin instead of Roaccutane as I miss a regular period and enjoyable sex and quite frankly feel like its a losing battle 9 years in. 

Any Roaccutane takers, or post Dianette gurus? Or Loestrin lovers out there able to help? 

thanks :) xxx
 

Share this post


Link to post
Share on other sites

Im on roaccutane, 2nd time for me. I first took it 9 years ago for cystic acne and enjoyed clear skin since. However during my 2nd pregnancy my high bp became a huge problem, for which I was medicated for. After pregnancy I was keen to return to the contraceptive pill I'd been on before by Dr wouldn't allow it. Drs put me on a mini pill (cerelle) which utterly destroyed my skin, Drs insisted I remain on it as my skin would settle, it didn't. I took myself off it after 5 months, 4 months later I was put on Lymecycline, which semi controlled the oil production but I saw a very distinct pattern with the spots, matching my cycle. Perhaps to look at my skin at that time it wasn't obvious how persistent they were as I do what i always do when they are bad and hide behind my hair! 

I asked for a referral to a dermatologist in October and saw them in Jan this year, they admitted I was borderline bad enough for the treatment but as I'd jumped through enough hoops to get here Roaccutane really was the next step. As my pregnancy days are well and truly over i think that element for me wasn't a risk for them. I managed to persuade my hubby to go for a more permanent solution which will mean I never have to deal with contraceptive pill again and ultimately wont have the added risk for bp. 

Yes the treatment does dry everything up, but I don't remember it drying EVERYTHING up, more of a problem was kissing a stubbly face on my sensitive skin. My hubby was patient and accepted what we had to do while i was on the treatment, if your fella is a keeper then Im sure he will understand. 
I wouldnt have changed my decision for the 1st course and was very pleased with the outcome, 2nd time is more meh..I feel like I'm here as all other options have been exhausted. 

Best of luck for your decision making! 
Andrea

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×